Psycho-Babble Medication Thread 286046

Shown: posts 1 to 2 of 2. This is the beginning of the thread.

 

Why not MAOI plus Dopaminergic?

Posted by jodeye on December 2, 2003, at 18:43:03

Hello,

It is my understanding that an MAOI should not be combined with a serotonin uptake inhibitor, because of possible serotonin syndrome.

It is my understanding that an MAOI should not be combined with an adrenergic drug, because of possible hypertensive crisis.

WHY should an MAOI not be combined with a dopaminergic? For example, I have heard that Parnate should not be combined with Sinemet.

What would be the possible/probable major side effect of combining Parnate and Sinemet?

Thanks.

 

Re: Why not MAOI plus Dopaminergic?

Posted by cybercafe on December 3, 2003, at 22:48:51

In reply to Why not MAOI plus Dopaminergic?, posted by jodeye on December 2, 2003, at 18:43:03

> Hello,
>
> It is my understanding that an MAOI should not be combined with a serotonin uptake inhibitor, because of possible serotonin syndrome.
>
> It is my understanding that an MAOI should not be combined with an adrenergic drug, because of possible hypertensive crisis.
>
> WHY should an MAOI not be combined with a dopaminergic? For example, I have heard that Parnate should not be combined with Sinemet.
>
> What would be the possible/probable major side effect of combining Parnate and Sinemet?
>
> Thanks.
>

i believe dopamine hits norepenephrine receptors


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.